Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 45, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 26, 2010, 5:37 PM CDT for Blount County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 5:37 PM CDT (22:37 UTC)
- Expired
- Oct 26, 2010, 5:57 PM CDT
- In force
- 20 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Blount County, AL
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 9:27 AM CDT | Tornado Watch | SPC | 11 hr |
| Oct 26, 2:59 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
953
WFUS54 KBMX 262237
TORBMX
ALC009-262330-
/O.NEW.KBMX.TO.W.0045.101026T2237Z-101026T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
* UNTIL 630 PM CDT
* AT 538 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR BLOUNTSVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE...STRAWBERRY...SNEAD AND MCLARTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3424 8642 3411 8630 3410 8630 3410 8660
3414 8660 3419 8656 3422 8655 3426 8652
3427 8645
TIME...MOT...LOC 2238Z 252DEG 43KT 3416 8651
$$
193 follow-up statements
882
WWUS54 KBMX 262247
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT TUE OCT 26 2010
ALC009-262330-
/O.CON.KBMX.TO.W.0045.000000T0000Z-101026T2330Z/
BLOUNT AL-
547 PM CDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BLOUNT COUNTY
UNTIL 630 PM CDT...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTH OF ALTOONA...OR 7 MILES EAST OF
ONEONTA...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3411 8630 3410 8630 3410 8650 3426 8652
3427 8645
TIME...MOT...LOC 2247Z 252DEG 43KT 3396 8630
$$
19848
WWUS54 KBMX 262249 CCA
SVSBMX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT TUE OCT 26 2010
ALC009-262330-
/O.COR.KBMX.TO.W.0045.000000T0000Z-101026T2330Z/
BLOUNT AL-
547 PM CDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BLOUNT COUNTY
UNTIL 630 PM CDT...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MCLARTY...OR 11 MILES NORTHEAST OF
BLOUNTSVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MCLARTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3411 8630 3410 8630 3410 8650 3426 8652
3427 8645
TIME...MOT...LOC 2247Z 250DEG 31KT 3419 8642
$$
19735
WWUS54 KBMX 262257
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT TUE OCT 26 2010
ALC009-262308-
/O.CAN.KBMX.TO.W.0045.000000T0000Z-101026T2330Z/
BLOUNT AL-
557 PM CDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHEASTERN BLOUNT COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3411 8630 3410 8630 3410 8650 3426 8652
3427 8645
TIME...MOT...LOC 2258Z 250DEG 31KT 3422 8631
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 3:17 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 26, 3:17 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT TUE OCT 26 2010 .DISCUSSION... TAKING A LOOK AT THE OVERALL SCHEME OF THE STORM SYSTEM. UPPER LOW CONTINUES TO STRENGTHEN ACROSS THE NORTHERN PLAINS. THIS IN TURN IN HELPING THE ENVIRONMENT INCREASE INSTABILITY ACROSS THE NORTH. AS OF 230 PM...HERE ARE SOME MORE SPECIFIC NUMBERS IN THIS AREA...GENERALLY NORTH OF THE I-20 CORRIDOR. THE STORM RELATIVE HELICITY FROM 0-1KM IS BETWEEN 250 AND 300. THE STORM RELATIVE HELICITY FOR THE 0-3KM IS BETWEEN 300 AND 350. BULK SHEAR NUMBERS FOR THE 0-1KM ARE BETWEEN 30-35. LAPSE RATES ARE ALSO AROUND 7 TO 7.5 BETWEEN THE 0-3KM RANGE. STORMS ARE ROTATING AND WILL CONTINUE THROUGH THE EARLY EVENING. LOOK FOR THE OVERALL DYNAMICS TO BEGIN TO WEAKEN AS THE NIGHT PROGRESSES...ALTHOUGH SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE NIGHT. A NEW TORNADO WATCH HAS BEEN ISSUED AS WELL. FOR SPECIFICS ON THE THREAT OF THE MOMENT CONTINUE TO CHECK OUT THE HOMEPAGE AS WELL AS THE HWO. THE SYSTEM WILL CLEAR OUT BY WEDNESDAY NIGHT AS THE MAIN COLD FRONT CLEARS THE AREA. THE COLD EST AIR WILL COME IN DURING THE DAY THURSDAY WITH COLD MORNINGS IN STORE FOR FRIDAY THROUGH SUNDAY MORNINGS. AT THIS POINT IT APPEARS THAT THE COLDEST MORNING WILL BE SATURDAY MORNING. MAY EVEN SEE A FAIRLY WIDESPREAD FREEZE/FROST AREAWIDE. && .AVIATION...18Z TAF DISCUSSION. THE MORNING STRATUS HAS LIFTED INTO A VFR SUPPORTIVE STRATO-CUMULUS DECK ACROSS CENTRAL ALABAMA...AND I THINK THE PREDOMINANT CLOUD CONDITION WILL REMAIN LIKE THIS THROUGH THE AFTERNOON. TIMING OF SHOWERS AND STORMS INTO INDIVIDUAL TAF SITES IS A BIT MORE PROBLEMATIC THAN TYPICAL FOR THIS TYPE OF SYSTEM...DUE TO UNCERTAINTIES INVOLVED WITH THE SPEED OF THE ONGOING ADVANCING CONVECTION. I AM MORE CERTAIN THAT TCL...BHM...AND EET WILL SEE SOME SIGNIFICANT STORMINESS BEFORE 27/0000Z...BUT LESS CERTAIN ABOUT ANB. WOULD NOT BE SURPRISED IF IT TOOK 18-24 HOURS BEFORE THE RAIN ACTUALLY GETS TO MGM AND TOI. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 79 49 74 38 / 80 50 20 10 0 ANNISTON 66 82 52 72 38 / 70 50 30 10 0 BIRMINGHAM 63 80 49 74 39 / 80 50 20 10 0 TUSCALOOSA 64 82 51 73 38 / 70 40 20 10 0 CALERA 65 83 53 73 40 / 70 50 30 10 0 AUBURN 71 84 63 75 43 / 30 50 40 20 0 MONTGOMERY 71 86 62 78 42 / 30 50 40 10 0 TROY 72 86 65 78 39 / 30 40 40 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT FOR ENTIRE AREA. && 16/61
Hazardous weather outlook, Oct 26, 1:55 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 155 PM CDT TUE OCT 26 2010 ALZ011>015-017>050-271830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 155 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES...ARE POSSIBLE ACROSS CENTRAL ALABAMA THROUGH TONIGHT. SEVERE STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND LAST AS LATE AS MIDNIGHT. THE GREATEST RISK FOR SEVERE STORMS AND TORNADOES APPEARS TO BE ALONG AND NORTH OF A CARROLLTON...TUSCALOOSA...COLUMBIANA...TALLADEGA...AND HEFLIN. A STRONG TORNADO MAY BE POSSIBLE. A FEW SEVERE STORMS...WITH WIND AND HAIL THREATS...WILL BE POSSIBLE FARTHER SOUTH THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...BUT SHEAR VALUES WILL LIMIT POTENTIAL TORNADO FORMATION FOR NOW. WINDS WILL BE QUITE STRONG THROUGH THIS AFTERNOON...EVEN OUTSIDE OF THUNDERSTORM AREAS. SUSTAINED WINDS ARE EXPECTED TO BE FROM 15 TO 25 MPH...WITH GUSTS 40 TO 45 MPH...ESPECIALLY ON THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. WIND GUSTS WILL BE THE PRIMARY THREAT. TEMPERATURES WILL BE COLD ON FRIDAY MORNING THROUGH SUNDAY MORNING...BEHIND THE COLD FRONT. WITH CALM WINDS AND CLEAR SKIES...THE POTENTIAL FOR FROST WILL BE POSSIBLE ACROSS THE NORTH ON FRIDAY AND SUNDAY MORNING...WITH ALL OF CENTRAL ALABAMA SEEING A FROST ON SATURDAY MORNING. A FEW LOCATIONS ACROSS THE NORTH...MAY EVEN SEE A BRIEF FREEZE ON SATURDAY MORNING. THERE STILL COULD BE SOME CHANGES SO STAY TUNED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED DUE TO A SEVERE THUNDERSTORM AND TORNADO THREAT THIS THROUGH THIS EVENING. 16
In the hours before
Local storm report, Oct 26, 3:49 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WNW WESTOVER 33.35N 86.54W
10/26/2010 SHELBY AL PUBLIC
TREE DOWN BLOCKING THE ROAD AT WESTOVER RD AND HWY 280.
&&
GOLDENLocal storm report, Oct 26, 3:55 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CALERA 33.10N 86.75W
10/26/2010 SHELBY AL AMATEUR RADIO
TREES DOWN 13199 SR25
&&
MBAERLocal storm report, Oct 26, 4:34 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG NAUVOO 33.99N 87.49W
10/26/2010 WALKER AL AMATEUR RADIO
TREES DOWN SLICK LIZARD ROD
&&
MBAERLocal storm report, Oct 26, 4:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL IRONATON 33.43N 85.97W
10/26/2010 E1.00 INCH TALLADEGA AL FIRE DEPT/RESCUE
&&
MBAERSpecial weather statement, Oct 26, 4:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 457 PM CDT TUE OCT 26 2010 ALZ014-262245- WINSTON AL- 457 PM CDT TUE OCT 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINSTON COUNTY UNTIL 545 PM CDT... AT 453 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF WINSTON FREE STATE BARN...OR 7 MILES NORTH OF LYNN...MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ARLEY... ASHRIDGE... WINSTON FREE STATE BARN... DOUBLE SPRINGS... HOUSTON RECREATIONAL AREA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GOGGINS
Local storm report, Oct 26, 4:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 NW JASPER 33.88N 87.31W
10/26/2010 WALKER AL EMERGENCY MNGR
SARAGOSSA AND HOLLY GROVE ROAD, ROOF BLOWN OFF HOUSE,
HORSES TRAPPED.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:01 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
| Oct 26, 12:20 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 25 min |
| Oct 26, 12:30 PM CDT | Tornado Warning | BMX | Marion | 15 min |
| Oct 26, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 23 min |
| Oct 26, 2:28 PM CDT | Tornado Warning | BMX | Walker, Winston | 32 min |
| Oct 26, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 51 min |
| Oct 26, 2:46 PM CDT | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Oct 26, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Etowah, St. Clair | 42 min |
| Oct 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 49 min |
| Oct 26, 3:14 PM CDT | Tornado Warning | BMX | Walker, Winston | 38 min |
| Oct 26, 3:19 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 41 min |
| Oct 26, 3:22 PM CDT | Tornado Warning | BMX | Blount | 38 min |
| Oct 26, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 51 min |
| Oct 26, 4:00 PM CDT | Tornado Warning | BMX | Tuscaloosa | 26 min |
| Oct 26, 4:08 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Talladega | 52 min |
| Oct 26, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Talladega | 40 min |
| Oct 26, 5:15 PM CDT | Tornado Warning | BMX | Blount | 30 min |
| Oct 26, 5:20 PM CDT | Tornado Warning | BMX | Winston | 11 min |
| Oct 26, 5:54 PM CDT | Tornado Warning | BMX | Walker, Winston | 13 min |
| Oct 26, 6:01 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 44 min |
| Oct 26, 6:36 PM CDT | Tornado Warning | BMX | Tuscaloosa | 39 min |
| Oct 26, 6:49 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 41 min |
| Oct 26, 6:50 PM CDT | Tornado Warning | BMX | Fayette, Walker | 26 min |
| Oct 26, 6:55 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 50 min |
| Oct 26, 6:57 PM CDT | Tornado Warning | BMX | Cherokee | 17 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.